MAUDE Adverse Event Report: COOK INC SAFE-T-J NEPHROSTOMY DRAINAGE SET FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J NEPHROSTOMY DRAINAGE SET FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSCF-38-80-3-PNS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: pre-amendment (b)(4).Investigation - evaluation: a review of the complaint history, device history record, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the safety wire broke from the distal weld, resulting in elongation of the coil in several areas in the distal portion of the guide.The weld connection was still present and connected to the coil confirming no portion of the guide remained in the patient.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed 1 nonconformance where 2 devices were scrapped for broken safety wire.This nonconformance is similar to the failure mode of the complaint device, but it is not related since these devices were scrapped during qc.It should be noted there were no other reported complaints for this lot number.It is unclear what caused the wire guide to separate.There are no additional details about the nephrostomy tube, but considering that the procedure was meant to replace the tube it is possible that the tube contained a tortuous path that caused the wire guide to elongate as it was being advanced and as the tube was being retrieved over the wire guide.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.The appropriate personnel have been notified.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
An international customer reported that a safe-t-j nephrostomy drainage set fixed core wire guide was used to exchange a nephrostomy tube.The wire guide had difficulty advancing through the tube and straightening at the end.A radiologist assisted in feeding the guide wire through the tube and observed the guide wire to be "floppy" and the outer/covering sheath had come away when exchanging the old tube over the guide wire.A new nephrostomy tube was exchanged over the guide wire and the guide wire was removed.The procedure was completed as intended.Device evaluation identified elongation of the guide wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
SAFE-T-J NEPHROSTOMY DRAINAGE SET FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7764696
Report Number1820334-2018-02269
Device Sequence Number1319455
Product Code DXQ
UDI-Device Identifier00827002020085
UDI-Public(01)00827002020085(17)221023(10)8256062
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Catalogue NumberTSCF-38-80-3-PNS
Device Lot Number8256062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2018
Initial Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR